MAUDE Adverse Event Report: WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; LRC INSTRUMENT, ENT MANUAL SURGICAL

WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; LRC INSTRUMENT, ENT MANUAL SURGICAL
Model Number G48303
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: "the product was used in a difficult intubation.After intubation they had fiberscopy to the patient, and they found 2 blue pieces of plastic in patient's airways.They were able to remove the other piece".Patient outcome: unknown.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).Name and address for importer site: (b)(6).Registration no.: (b)(4).Summary of investigational findings: investigation is based on event description and returned device.It was reported that a fiberoscopy after a difficult intubation found 2 blue pieces of plastic in the patient's airways.One of the pieces was removed and no harm to the patient was reported.Despite several attempts to obtain additional information it is unknown if the catheter was used with a double lumen tube and/or if the second piece of blue plastic was removed.The frova catheter and the small piece of catheter material were returned.An investigation of the catheter revealed a flaking of the material distal to the side-hole and a scratch/damage in the catheter opposite to the flaking.Unfortunately, it was not reported if the catheter was used with a single lumen tube and the type of the tube is unknown, too.Therefore, it is unknown if the tube may have had a sharp edge and/or if the angle of introduction or removal over the frova has potentially caused a shaving of frova material to occur.The material is radiopaque extruded polyethylene and the material characteristics do not suggest that flaking would occur, but if it were to encounter a rough edge it may be possible.There is no evidence to suggest that this device was not manufactured according to specifications and nothing indicates that it did not perform as intended.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FROVA INTUBATING INTRODUCER
Common Device Name
LRC INSTRUMENT, ENT MANUAL SURGICAL
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key8132379
Report Number3002808486-2018-01405
Device Sequence Number141335
Product Code LRC
UDI-Device Identifier00827002483033
UDI-Public(01)00827002483033(17)211002(10)E3780483
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
E597079
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2021
Device Model NumberG48303
Device Catalogue NumberC-CAE-14.0-70-FIC
Device Lot NumberE3780483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Distributor Facility Aware Date11/12/2018
Device Age1 MO
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;